Dermatologic adverse events to chemotherapeutic agents, Part 2: BRAF inhibitors, MEK inhibitors, and ipilimumab

Jennifer Nam Choi*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

17 Scopus citations

Abstract

The advent of novel targeted chemotherapeutic agents and immunotherapies has dramatically changed the arena of cancer treatment in recent years. BRAF inhibitors, MEK inhibitors, and ipilimumab are among the newer chemotherapy drugs that are being used at an increasing rate. Dermatologic adverse events to these medications are common, and it is important for dermatologists and oncologists alike to learn to recognize and treat such side effects in order to maintain both patients' quality of life and their anticancer treatment. This review describes the cutaneous side effects seen with BRAF inhibitors (eg, maculopapular eruption, photosensitivity, squamoproliferative growths, melanocytic proliferations), MEK inhibitors (eg, papulopustular eruption), and ipilimumab (eg, maculopapular eruption, vitiligo), with a mention of vismodegib and anti-PD-1 agents.

Original languageEnglish (US)
Pages (from-to)40-48
Number of pages9
JournalSeminars in cutaneous medicine and surgery
Volume33
Issue number1
DOIs
StatePublished - Jan 1 2014

ASJC Scopus subject areas

  • Surgery
  • Dermatology

Fingerprint

Dive into the research topics of 'Dermatologic adverse events to chemotherapeutic agents, Part 2: BRAF inhibitors, MEK inhibitors, and ipilimumab'. Together they form a unique fingerprint.

Cite this